Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 78, NWS Springfield, MO

May 30, 2016Phelps County, Pulaski County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2016, 5:05 PM CDT for Phelps County, Pulaski County, Texas County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 5:05 PM CDT (22:05 UTC)
Expired
May 30, 2016, 5:45 PM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Phelps County, MO, Pulaski County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WUUS53 KSGF 302205
SVRSGF
MOC161-169-215-302245-
/O.NEW.KSGF.SV.W.0078.160530T2205Z-160530T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT MON MAY 30 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 545 PM CDT

* AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  FORT LEONARD WOOD...MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT LEONARD WOOD...              WAYNESVILLE...
  ST. ROBERT...                     HAZELTON...
  ROBY...                           

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 159...AND
BETWEEN MILE MARKERS 161 AND 162.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3750 9198 3751 9222 3783 9219 3782 9191
TIME...MOT...LOC 2204Z 192DEG 17KT 3756 9210 

HAIL...1.00IN
WIND...60MPH
 
$$

BURCHFIELD
2 follow-up statements
820 
WWUS53 KSGF 302229
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT MON MAY 30 2016

MOC215-302238-
/O.CAN.KSGF.SV.W.0078.000000T0000Z-160530T2245Z/
TEXAS MO-
529 PM CDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3760 9197 3760 9208 3761 9221 3783 9219
      3782 9191
TIME...MOT...LOC 2228Z 192DEG 17KT 3767 9207 

$$

MOC161-169-302245-
/O.CON.KSGF.SV.W.0078.000000T0000Z-160530T2245Z/
PHELPS MO-PULASKI MO-
529 PM CDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN PHELPS AND SOUTHEASTERN PULASKI COUNTIES...

AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT LEONARD
WOOD...MOVING NORTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT LEONARD WOOD...              WAYNESVILLE...
ST. ROBERT...                     

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 159...AND
BETWEEN MILE MARKERS 161 AND 162.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3760 9197 3760 9208 3761 9221 3783 9219
      3782 9191
TIME...MOT...LOC 2228Z 192DEG 17KT 3767 9207 

HAIL...1.00IN
WIND...60MPH
 
$$

BURCHFIELD
266 
WWUS53 KSGF 302244
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT MON MAY 30 2016

MOC161-169-302253-
/O.EXP.KSGF.SV.W.0078.000000T0000Z-160530T2245Z/
PHELPS MO-PULASKI MO-
544 PM CDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PHELPS AND
SOUTHEASTERN PULASKI COUNTIES WILL EXPIRE AT 545 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.

LAT...LON 3760 9197 3760 9208 3761 9221 3783 9219
      3782 9191
TIME...MOT...LOC 2242Z 192DEG 17KT 3767 9207 

$$

BURCHFIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:01 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 30, 3:01 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
301 PM CDT MON MAY 30 2016

...Chance of Showers and Storms for a Couple of More Days...

.SHORT TERM...(This evening through Tuesday Night)
Issued at 255 PM CDT Mon May 30 2016

A shortwave tracking northeast from Oklahoma helped to generate scattered
showers and thunderstorms today on the leading edge of an
associated cloud shield. This activity will continued to spread
east and northeast through late this afternoon. An isolated strong
to marginally severe storm could occur particularly across central
Missouri within axis of better instability. Can't rule out isolated
convection through tonight but coverage should be sparse.

Expect isolated to scattered convection to develop during the day
Tuesday. Initial development could take place across the eastern
Ozarks in closer proximity to the departing shortwave.

An increasing coverage of convection will take place from the west
later in the afternoon into the evening as another shortwave and
associated front comes across the Plains. Ample instability along
with some increase in deep layer shear will support the potential
for isolated severe storms mainly across western Missouri into
eastern Kansas.

.LONG TERM...(Wednesday through Monday)
Issued at 255 PM CDT Mon May 30 2016

The front will sag southward across the region Wednesday as the
shortwave tracks east across the upper midwest. This will maintain
a good chance for showers and thunderstorms.

The front will push south into Arkansas by later Wednesday and
Thursday as surface high pressure builds in from the north. This
will bring an end to the convection for most locations but can't
rule out some lingering showers near the Arkansas border into
Thursday.

The flow aloft will become more northwesterly as we head into late
week and the weekend as an upper level ridge amplifies out west.
Dry weather is expected most areas Friday. We will have to monitor
disturbances sliding southeast into the region this weekend which
could result in renewed chances for showers and storms. The
chances of rain this weekend remain quite uncertain at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1225 PM CDT Mon May 30 2016

Waves of scattered showers and Tstorms will move through the
region during this TAF period. Generally, VFR to MVFR conditions
are expected respectively. Winds may briefly increase in heavier
storms along with vis/cig decreases. Exact timing of Tstorms will
be rather tough to pinpoint through the period (especially later),
so VCs were fully utilized in this update. Visibilities will need
to be watched tomorrow morning, especially if any locations clear
overnight tonight.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Frye
Hazardous weather outlook, May 30, 3:12 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT MON MAY 30 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
312 PM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

 SCATTERED THUNDERSTORMS WILL CONTINUE MAINLY ACROSS CENTRAL AND
 SOUTH CENTRAL MISSOURI THROUGH LATE THIS AFTERNOON BEFORE A
 DIMINISHING TREND THIS EVENING. THE GREATEST COVERAGE OF STORMS
 WILL OCCUR GENERALLY EAST OF A LINE FROM OSCEOLA TO GAINESVILLE
 OR EAST OF HIGHWAY 65...AND INCLUDE THE LAKE OF THE OZARKS AND
 TRUMAN LAKE REGIONS.

 THE STRONGER STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH AND
 SMALL HAIL. A LOCALIZED SEVERE STORM COULD PRODUCE HAIL TO THE
 SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

 ANY OF THESE STORMS COULD PRODUCE FREQUENT LIGHTNING AND LOCALLY
 HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN DEVELOP TUESDAY
 AND CONTINUE INTO WEDNESDAY. A FEW SEVERE STORMS MAY DEVELOP
 LATER TUESDAY AFTERNOON AND EVENING MAINLY ACROSS EASTERN KANSAS
 INTO WESTERN MISSOURI. THE RISK FOR LOCALIZED SEVERE WEATHER
 WILL OCCUR AGAIN WEDNESDAY MAINLY ACROSS THE EASTERN OZARKS.
 HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH
 WOULD BE THE MAIN HAZARDS ALONG WITH CLOUD TO GROUND LIGHTNING
 AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 30, 1:13 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     CARTHAGE                37.18N 94.31W
05/30/2016                   JASPER             MO   LAW ENFORCEMENT

            MULTIPLE TREES AND POWERLINES DOWN.

&&

AFOSTER
Special weather statement, May 30, 3:59 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT MON MAY 30 2016

MOZ056-057-069-302145-
MILLER MO-CAMDEN MO-MORGAN MO-
359 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...WEST
CENTRAL MILLER AND NORTH CENTRAL CAMDEN COUNTIES UNTIL 445 PM CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMDENTON...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS...             LAKE OF THE OZARKS STATE PARK...
OSAGE BEACH...                    VILLAGE OF FOUR SEASONS...
LAKE OZARK...                     LAURIE...
SUNRISE BEACH...                  LINN CREEK...
GRAVOIS MILLS...                  BAGNELL...
GREEN BAY TERRACE...              LAKEVIEW...
PURVIS...                         HURRICANE DECK...
ROCKY MOUNT...                    OLD LINN CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR THE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3803 9261 3803 9282 3831 9286 3830 9256
TIME...MOT...LOC 2058Z 180DEG 15KT 3809 9273

BURCHFIELD
Local storm report, May 30, 4:07 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      2 SW EL DORADO SPRINGS  37.86N 94.05W
05/30/2016                   CEDAR              MO   LAW ENFORCEMENT

            THE SHERIFF OFFICE REPORTED A COUPLE ROADS FLOODED AND
            IMPASSABLE NEAR 151 ROAD AND EAST 500 ROAD WEST OF
            HIGHWAY 32 AND SOUTHWEST OF EL DORADO SPRINGS.

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:54 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper36 min
May 30, 1:27 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon48 min
May 30, 1:50 PM CDTFlash Flood WarningSGFCedar, Vernon3 hr
May 30, 3:59 PM CDTSpecial Weather StatementSGFCamden46 min
May 30, 6:37 PM CDTAreal Flood AdvisorySGFDent, Laclede, Phelps, Pulaski, Shannon, Texas3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.